Alert archive / Nebraska / Flash Flood Warnings in 2010
Flash Flood Warning 26, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 9, 2010, 5:57 PM MDT for Sheridan County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2010, 5:57 PM MDT (23:57 UTC)
- Expired
- Aug 9, 2010, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:55 PM MDT | HEAVY RAIN 2 | 10 Nne Ellsworth, NE | |
| Aug 9, 7:05 PM MDT | HEAVY RAIN 1.68 | Ellsworth, NE | STORM TOTAL RAINFALL THROUGH 800 PM CDT HAD BEEN 1.68 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 12.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
759 WGUS53 KLBF 092357 FFWLBF NEC161-100300- /O.NEW.KLBF.FF.W.0026.100809T2357Z-100810T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 557 PM MDT MON AUG 9 2010 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 900 PM MDT * AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES AND PUBLIC REPORTS OF RAINFALL RANGE FROM 1 TO 3 INCHES WITH LOCALLY 5 INCHES. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ARGO HILL...BINGHAM...ELLSWORTH...KENNEDY LAKE...LAKESIDE AND WATSON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTY ROADS...AS WELL AS FARMLAND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4242 10206 4201 10205 4202 10252 4254 10228 $$ ROBERG
1 follow-up statement
056 WGUS73 KLBF 100158 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 758 PM MDT MON AUG 9 2010 NEC161-100300- /O.CON.KLBF.FF.W.0026.000000T0000Z-100810T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SHERIDAN NE- 758 PM MDT MON AUG 9 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SHERIDAN COUNTY UNTIL 900 PM MDT... AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR AND PUBLIC REPORTS OF 2 TO 4 INCHES HAS ALREADY FALLEN ACROSS SOUTHEASTERN SHERIDAN COUNTY. NEW THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST INTO THE WARNED AREA. ADDITIONAL FLASH FLOODING IS STILL POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ARGO HILL...BINGHAM...ELLSWORTH...KENNEDY LAKE...LAKESIDE AND WATSON LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4242 10206 4201 10205 4202 10252 4254 10228 $$ ROBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:00 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 9, 3:00 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM CDT MON AUG 9 2010 .SYNOPSIS... UPPER LEVEL RIDGE CENTERED OVER THE SE CONUS...WITH A TROF DIGGING INTO THE PAC NW. THIS PLACES THE HIGH PLAINS IN SOUTHWEST FLOW. A SHORT WAVE TROF IS CROSSING THE ROCKIES THIS AFTERNOON...WITH CONTINUING WARM MOIST AIR AHEAD OF IT...ACROSS THE PLAINS. AT THE SURFACE A NEARLY STATIONARY EAST/WEST BOUNDARY CONTINUES NEAR THE NEB/KS BORDER. && .SHORT TERM... FORECAST CONCERNS FOCUS ON POPS/PRECIP AMOUNT TONIGHT...THEN HEAT FOR MID WEEK. MAIN TROF ANALYZED ON H20 VAPOR IMAGERY CROSSING THE ROCKIES ATM...WILL CONTINUE TO TREK NE TOWARDS THE CWA. AHEAD OF THE TROF IS RICH MOISTURE WITH DEW PTS IN THE 60S AND LOW 70S...ALONG WITH TEMPS IN THE 80S TO LOWER 90S. THIS COMBINES WITH SOME STEEP LAPSE RATES TO PRODUCE CAPE VALUES GREATER THAN 3K J/KG BASED ON LATEST LAPS DATA. ALSO SEEING A WIND SHIFT LINE AND SOME CONVERGENCE ACROSS THE EASTERN PANHANDLE OF NEB. THIS BOUNDARY AND RICH MOISTURE HAS ALLOWED FOR SOME ISOLD STORMS TO DEVELOP ALREADY. EXPECT THIS ACTIVITY TO CONTINUE AND INCREASE IN COVERAGE WHEN THE MAIN TROF ARRIVES. SOME SEVERE WEATHER IS POSSIBLE ALTHOUGH WITH A WEAKLY SHEERED ENVIRONMENT PRESENT NOT EXPECTING A MAJOR OUTBREAK. MAIN THREAT IS FOR WINDS AND HAIL...HOWEVER NEAR THE BOUNDARY...WHICH IS BEGINNING TO LIFT NORTH AS A WARM FRONT TOWARDS THE I80 CORRIDOR...AN ISOLD TOR CANNOT BE RULED OUT. OVERNIGHT THE STORMS EXPECTED TO CONGEAL INTO A COMPLEX. WITH PW/S NEARING 2 INCHES...EXPECT SOME HEAVY RAIN. PLACEMENT OF THE COMPLEX VARIES BY THE DIFFERENT MODELS FROM WESTERN...TO CENTRAL NEB. IF THE TRACK GOES MORE CENTRAL...THEN PORTIONS OF N CENTRAL WILL NEED TO BE WATCHED CAREFULLY FOR FLASH FLOODING. WARM FRONT EXPECTED TO PUSH NORTHEAST AS RIDGE RETROGRADES WEST. THIS WILL PUSH ACTIVITY MAINLY TO THE NORTH AND PUT WESTERN AND N CENTRAL NEB BACK IN MORE ZONAL FLOW. AFTER SOME LINGERING CHANCES TOMORROW...WAVE SLIDES EAST AND THE HEAT TURNS ON. BY WED AND THURS...HIGHS PUSH IN THE MID AND UPPER 90S. UPPER LEVEL DISTURBANCES SHOULD PUSH ACROSS TO THE NORTH WITH MOST OF THE CWA DRY...AS NEXT COLD FRONT DIPS INTO THE PAC NORTHWEST FOR THURS. .LONG TERM... MED RANGE OPERATIONAL AND ENSEMBLE GUIDANCE IN MUCH BETTER AGREEMENT THAN 24 HOURS AGO...THOUGH SCENARIO WITH RETROGRADING NW TROF INTO REX PATTERN HAS BEEN SQUASHED. COOL DOWN FOR THE CWA AND ADJACENT PLAINS LOOKING BETTER WITH LARGE SCALE TROF DROPPING FROM THE HIGH LATITUDES INTO NC CONUS THIS WEEKEND. FRIDAY STILL THE MOST PROBLEMATIC WITH TIMING OF THE INITIAL COLD FRONT THROUGH THE HIGH PLAINS INTO THE MO VALLEY REGION. GFS MOST DRASTIC CHANGE FROM 24 HOURS AGO...BUT IS STILL ON THE SLOWER SIDE OF MODEL GROUPINGS. THE FASTER SOLN WOULD DROP TEMPERATURES ON FRIDAY WELL INTO THE 80S WITH ISENTROPIC LIFT AIDING IN AFTERNOON CONVECTION FRIDAY AS WELL. FAVORED SOLN FROM HPC IS WITH THE FASTER SOLN BACKED UP BY ENSEMBLE GROUPINGS AND TWEAKED FORECAST DOWN A FEW DEGREES FOR FRIDAY ADJUSTED WINDS FOR AN AFTERNOON FROPA. MAY BE SOME DAY 2 FROPA UPSLOPE PCPN IN THE SOUTHWEST ON SATURDAY...BUT OTHERWISE A COOLER AND DRIER FORECAST...ESPECIALLY HUMIDITY WISE...WILL BE ON TAP. && .AVIATION... CONVECTION BLOOMING ACROSS THE HIGH PLAINS THIS AFTERNOON AND THIS TREND SHOULD CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS. CONFIDENCE HIGHEST FOR A THUNDERSTORM IN VCNTY OF KLBF TERMINAL TOWARD THE MIDDLE TO LATE EVENING HOURS...WITH LESS CONFIDENCE OF A STORM IN VCNTY OF KVTN HAVE ONLY PLACE A PROB 30 GROUP. THESE STORMS WILL ALL HAVE THE CAPABILITY OF PRODUCING LOWERED FLIGHT CONDITIONS IN HEAVY RAIN...POSSIBLY SMALL HAIL AND DANGEROUS WIND CONDITIONS. THE CONVECTIVE ACTIVITY MAY PERSIST IN THE VCNTY OF THE KLBF TERMINAL WELL INTO THE EARLY MORNING HOURS. VFR CONDITIONS ARE EXPECTED BY SUNRISE ACROSS THE REGION...THOUGH HEAVY RAINFALL MAY LEAD TO LIGHT FOG FORMATION IN THE PLATTE RIVER VALLEY AS WINDS BECOME LIGHT AND VARIABLE TOMORROW MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/SHORT TERM...MASEK LONG TERM/AVIATION...13
Hazardous weather outlook, Aug 9, 2:51 PM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 351 PM CDT MON AUG 9 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-102100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 351 PM CDT MON AUG 9 2010 /251 PM MDT MON AUG 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE LIKELY ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE EVENING AND EARLY MORNING HOURS. MODERATE INSTABILITY IS IN PLACE WHICH WILL ALLOW MANY OF THESE STORMS TO PRODUCE HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. LOWER AND MIDDLE WIND FIELDS ARE ONLY MARGINAL FOR SEVERE WEATHER PRODUCTION AND ONLY A FEW STORMS ARE EXPECTED TO PRODUCE DAMAGING WIND GUSTS AND LARGER HAIL. THIS AREA LOOKS TO BE LIMITED TO AREAS WEST OF HIGHWAY 83 THIS EVENING. THUNDERSTORM COVERAGE IS EXPECTED TO EXPAND ACROSS THE SANDHILLS AND NORTH CENTRAL NEBRASKA OVERNIGHT. HEAVY RAINFALL WILL BE THE PRIMARY THREAT...THOUGH A FEW STORMS WILL BE CAPABLE OF SMALL HAIL AND 40 MPH WIND GUSTS. LOCALIZED FLOODING MAY BE POSSIBLE IN AREAS THAT RECEIVED HEAVY RAINFALL OVER THE PAST 24 HOURS...MAINLY ALONG AND EAST OF HIGHWAY 183 IN NORTH CENTRAL NEBRASKA...WITH NORTHERN HOLT COUNTY BEING MOST FAVORABLE FOR EXCESSIVE RUNOFF OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY EAST OF A LINE FROM SPRINGVIEW TO CURTIS. A STRONG TO SEVERE STORM IS POSSIBLE OVER BOYD...HOLT AND WHEELER COUNTIES. THUNDERSTORMS ARE POSSIBLE THURSDAY...THURSDAY NIGHT AND FRIDAY NIGHT. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Special weather statement, Aug 9, 5:00 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 600 PM CDT MON AUG 9 2010 NEZ058-092345- PERKINS NE- 500 PM MDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS COUNTY UNTIL 545 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANT...MOVING NORTHWEST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... WILD HORSE SPRING AROUND 505 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROBERG
Local storm report, Aug 9, 5:56 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HEAVY RAIN 1 W ELLSWORTH 42.06N 102.31W
08/09/2010 M1.50 INCH SHERIDAN NE PUBLIC
MEMBER OF GENERAL PUBLIC MEASURED 1.50 INCHES OF RAINFALL
SINCE 600 PM CDT.
0654 PM HEAVY RAIN ELLSWORTH 42.06N 102.29W
08/09/2010 M2.00 INCH SHERIDAN NE PUBLIC
MEMBER OF THE PUBLIC WENT OUTSIDE AND MEASURED 2.00
INCHES OF RAIN THAT HAS OCCURRED SINCE 600 PM CDT.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:36 PM MDT | Areal Flood Advisory | LBF | Sheridan | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.